... have these side affects ?
YES, I too had side effects of aches in side, stomach and back while on Gemfibrozil. It is also named Lopid. I tried my best to take it for a month or so, but it just tore me up! An older doctor in my doctor's group prescribed it for me a few years ago.
My new, younger and informed doctor put me on Lovaza which is prescription Omega-3-Acid Ethyl Esters - 1 gram gel capsules 4 x per day. It is a lot newer than Lopid/Gemfibrozil and apparently more effective based on my lab counts.
You can take the capsules 2 and 2 or 1,2,3,4. The doctor said it is really best to make them more bioavailable by taking them 2 at a time WITH a meal twice daily. No side effects whatsoever with THIS MED, unlike LOPID/Gemfibrozil.
I also take TRICOR for Lipids and Cholesterol. I WILL NOT take any STATINS for either.
All the best to you,
- Gemfibrozil Information for Consumers
- Gemfibrozil Information for Healthcare Professionals (includes dosage details)
- Side Effects of Gemfibrozil (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 9 Apr 2010 • 2 answers
Posted 17 May 2013 • 1 answer
Posted 30 Oct 2013 • 2 answers
Posted 30 Nov 2013 • 2 answers
Posted 24 Jan 2014 • 2 answers